Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 137, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 10, 2011, 9:12 PM EDT for Buchanan County, Dickenson County, Virginia; McDowell County, West Virginia. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2011, 9:12 PM EDT (01:12 UTC)
- Expired
- May 10, 2011, 10:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Buchanan County, VA, Dickenson County, VA, McDowell County, WV
The radar
The Jackson,KY radar (KJKL), 115 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 9:30 PM EDT | TSTM WND DMG | 1 E Grundy, VA | 911 CENTER REPORTS TREES AND POWER POLES LINES DOWN ACROSS ROADS THROUGHOUT THE COUNTY. |
| May 10, 9:31 PM EDT | TSTM WND DMG | Clintwood, VA | 911 CENTER REPORTS TREES AND POWER POLES LINES DOWN THROUGHOUT THE COUNTY AND POWER OUTAGES COUNTYWIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 3:20 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
| May 10, 7:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.2 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 11.6
The text
As transmitted, in the capitals the NWS used until 2016.
349
WUUS51 KRLX 110112
SVRRLX
VAC027-051-WVC047-110200-
/O.NEW.KRLX.SV.W.0137.110511T0112Z-110511T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
912 PM EDT TUE MAY 10 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUCHANAN COUNTY IN VIRGINIA...
THIS INCLUDES THE CITIES OF...GRUNDY...DAVENPORT...
DICKENSON COUNTY IN VIRGINIA...
THIS INCLUDES THE CITIES OF...JOHN FLANNAGAN LAKE...HAYSI...
CLINTWOOD...BREAKS INTERSTATE PARK...
WESTERN MCDOWELL COUNTY IN WEST VIRGINIA...
* UNTIL 1000 PM EDT
* AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF BIG ROCK
TO 7 MILES NORTH OF BIG ROCK TO 16 MILES NORTHWEST OF BIG ROCK...OR
ALONG A LINE EXTENDING FROM 16 MILES NORTH OF GRUNDY TO 12 MILES
NORTHEAST OF BREAKS INTERSTATE PARK TO PIKEVILLE...AND MOVING
SOUTHEAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TRAMMEL.
.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.
&&
LAT...LON 3703 8249 3712 8255 3721 8255 3727 8235
3753 8198 3720 8166 3723 8173 3720 8176
3717 8186 3713 8192 3712 8200 3704 8204
3703 8218 3699 8226 3699 8229 3695 8235
TIME...MOT...LOC 0112Z 322DEG 47KT 3746 8200 3741 8216
3746 8238
$$
TAX2 follow-up statements
980
WWUS51 KRLX 110129
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
929 PM EDT TUE MAY 10 2011
VAC027-051-WVC047-110200-
/O.CON.KRLX.SV.W.0137.000000T0000Z-110511T0200Z/
DICKENSON VA-BUCHANAN VA-MCDOWELL WV-
929 PM EDT TUE MAY 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR WESTERN MCDOWELL...BUCHANAN AND DICKENSON COUNTIES...
AT 926 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM JOLO TO STACY TO CLINCHCO...
OR ALONG A LINE EXTENDING FROM 15 MILES EAST OF GRUNDY TO GRUNDY TO
HAYSI...MOVING SOUTHEAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORA...
OAKWOOD...DAVENPORT AND TRAMMEL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3703 8249 3712 8255 3721 8255 3727 8235
3753 8198 3720 8166 3723 8173 3720 8176
3717 8186 3713 8192 3712 8200 3704 8204
3703 8218 3699 8226 3699 8229 3695 8235
TIME...MOT...LOC 0129Z 322DEG 47KT 3731 8181 3723 8199
3713 8232
$$
13135
WWUS51 KRLX 110156
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
956 PM EDT TUE MAY 10 2011
VAC027-051-WVC047-110206-
/O.EXP.KRLX.SV.W.0137.000000T0000Z-110511T0200Z/
DICKENSON VA-BUCHANAN VA-MCDOWELL WV-
956 PM EDT TUE MAY 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MCDOWELL...BUCHANAN
AND DICKENSON COUNTIES WILL EXPIRE AT 1000 PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER
STORMS IN THE AREA COULD PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3703 8249 3712 8255 3721 8255 3727 8235
3753 8198 3720 8166 3723 8173 3720 8176
3717 8186 3713 8192 3712 8200 3704 8204
3703 8218 3699 8226 3699 8229 3695 8235
TIME...MOT...LOC 0156Z 322DEG 47KT 3703 8154 3695 8172
3685 8205
$$
TAXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 7:39 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 10, 7:39 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 739 PM EDT TUE MAY 10 2011 .SYNOPSIS... A WARM FRONT SLOWLY MOVES EAST ACROSS THE AREA THROUGH MIDWEEK...WITH UPPER LEVEL DISTURBANCES MOVING SOUTHEASTWARD ALONG IT...WEAKENING WEDNESDAY. LOW PRESSURE LATE WEEK AND WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY/... 7 PM UPDATE ...EMPHASIZED HAIL AND DE-EMPHASIZED WIND IN WEATHER GRIDS WHERE SEVERE WATCHES IN EFFECT. ALSO WET-BULBED EVENING TEMPERATURES IN THE RAIN SW HALF OF FORECAST AREA. FORECAST OTHERWISE ON TRACK. PREV DISCN... IN GRADIENT EAST OF FRONT...DEW POINTS AND INSTABILITY INCREASE THIS AFTERNOON INTO THIS EVENING. THIS COMBINED WITH UPPER LEVEL DYNAMICS KEEP THE THREAT OF STORM TSTMS INTO THE EVENING. WINDS THE PRIMARY ISSUE. POPS LOWER TONIGHT AS SUNS ENERGY REMOVED. SIMILAR PATTERN SETS UP FOR WEDNESDAY AFTERNOON EXCEPT THE PRESENCE OF STRONG DYNAMICS WILL BE LESSENED. AS A RESULT HAVE GONE WITH CHANCE POPS THEN. KEPT CLOSE TO GUIDANCE TEMPS RAISING MINS A BIT TONIGHT WITH HIGH DEW POINTS AND CLOUD REMNANTS. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... QUASI-STATIONARY COLD FRONT REMAINS TO OUR SOUTHWEST AS WEAK WAVES RIPPLE THROUGH BAROCLINIC ZONE THROUGH THE PERIOD. EXPECT SHOWER DEVELOPMENT TO CONTINUE ALONG THE BOUNDARY...WITH DIURNAL ENHANCEMENT. MODELS EACH HAVE THEIR OWN TAKE ON HOW THEY HANDLE FRONT JUXTAPOSITION OF THE FRONT OVER THE NEXT FEW DAYS. HOWEVER...WHETHER FRONT WAGGLES NORTH OR SOUTH NEAR OUR FORECAST AREA WILL PRIMARILY BE DRIVEN BY MESOSCALE PROCESS WHICH MODELS MAY NOT BE HANDLING ALL THAT WELL. SO..BEST FORECAST APPROACH WAS TO KEEP CHC POPS TRENDING HIGHER DURING THE AFTERNOON HOURS...WITH HIGHER CHANCES IN VICINITY OF THE FRONT. FOR TEMPS...USED RAW CONSENSUS MOS VALUES WITH A FEW TWEAKS... WHICH RESULTED IN LITTLE CHANGE FROM PREVIOUS FCSTED VALUES. MAIN TWEAKS WERE TO KEEP OVERNIGHT MINS ON THE WARM SIDE OF MOS VALUES...DUE TO THE LACK OF RADIATIONAL COOLING...AS RAGGED SKIES DURING THE MORNING HOURS SHOULD HELP KEEP MORNING LOWS FROM DIPPING MUCH. THIS TREND WAS ALSO FEATURED IN THE PREVIOUS FORECAST PACKAGE. && .LONG TERM /FRIDAY THROUGH TUESDAY/... OVERALL PATTERN SHOWS LITTLE CHANGE. HOWEVER...MODELS DO PUSH FRONTAL BOUNDARY EAST OF THE AREA BY SATURDAY MORNING AS AN AREA OF LOW PRESSURE WORKS ITS WAY TO THE EAST. THE ECMWF CONTS TO BE THE SLOWER OF THE MODELS IN PUSHING LOW PRESSURE AREA TO THE EAST...AND BASED ON THE STAGNANT NATURE OF THE WX PATTERN...THE MODEL OF CHOICE IS THE ECMWF IN HOW IT HANDLES OVERALL SYNOPTIC PATTERN. USED HPC VALUES WITH MINOR ADJUSTMENTS TO POPULATE GRIDDED FCST. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... IFR OR WORSE IN HEAVY THUNDERSTORMS SW HALF OF THE AREA...DIMINISHING OVERNIGHT. POST-RAIN FOG...POSSIBLY DOWN TO IFR OR WORSE OVERNIGHT THIS AREA. NE HALF OF AREA WILL BE VFR THROUGH THE NIGHT FOR THE MOST PART...THOUGH NOT WITHOUT ISOLATED THUNDERSTORMS EVEN THERE. ONCE THE MORNING FOG IS GONE...WED WILL BE VFR UNTIL THUNDERSTORMS FIRE UP...WHICH COULD OCCUR BY MIDDAY. WHILE LESS ORGANIZED WED...ANY THUNDERSTORM THAT DOES FLARE UP WILL EASILY BECOME QUITE HEAVY AS WELL AS SLOW MOVING. SURFACE FLOW WILL BE LIGHT AND VARIABLE...MAINLY S...BUT GUSTY AND VARIABLE IN THUNDERSTORMS. FLOW ALOFT WILL BE LIGHT AND MAINLY FROM THE W. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING AND LOCATION OF SHOWERS AND THUNDERSTORMS COULD VARY...ESPECIALLY OVER SOUTHERN WEST VIRGINIA AND SOUTHWEST VIRGINIA. OVERNIGHT POST-RAIN FOG COULD BE MORE INTENSE AND WIDESPREAD THAN FORECAST. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 CRW CONSISTENCY H H H H H H H H M M M M HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H M M M M H M M L H EKN CONSISTENCY H H H H H H H H M M M M PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 00Z THURSDAY... NO WIDESPREAD IFR CONDITIONS EXPECTED ATTM. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM NEAR TERM...TRM/AAR SHORT TERM...KMC LONG TERM...KMC AVIATION...TRM
Hazardous weather outlook, May 10, 8:07 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 807 PM EDT TUE MAY 10 2011 KYZ101>103-105-OHZ085>087-VAZ003-004-WVZ005>008-013>018-024>027- 033>037-120015- GREENUP-CARTER-BOYD-LAWRENCE-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-MINGO- LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- 807 PM EDT TUE MAY 10 2011 ...SEVERE THUNDERSTORM WATCH 272 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ066-067-075-076-083-084-WVZ009>011-019-020-028>032-038>040-046- 047-120015- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-WOOD-PLEASANTS-TYLER- RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER- UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 807 PM EDT TUE MAY 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Special weather statement, May 10, 8:41 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
841 PM EDT TUE MAY 10 2011
WVZ010-011-019-020-110115-
DODDRIDGE WV-PLEASANTS WV-RITCHIE WV-TYLER WV-
841 PM EDT TUE MAY 10 2011
...A STRONG THUNDERSTORM WILL AFFECT DODDRIDGE...EASTERN RITCHIE...
PLEASANTS AND TYLER COUNTIES...
AT 840 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF MIDDLEBOURNE...MOVING SOUTH AT 25 MPH.
THIS STORM WILL PRODUCE HAIL UP TO DIME SIZE. VERY HEAVY RAIN WILL
FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR ALMA AROUND 850 PM...HEBRON AROUND 855 PM...
MOUNTAIN AROUND 900 PM...CANTON AROUND 905 PM...PENNSBORO AROUND 910
PM AND GREENWOOD AROUND 915 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3959 8088 3960 8084 3957 8082 3956 8079
3952 8075 3923 8056 3922 8057 3920 8054
3910 8097 3950 8110 3960 8096 3961 8094
24Local storm report, May 10, 8:50 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
850 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM FLASH FLOOD 2 ESE HUNTINGTON 38.41N 82.40W
05/10/2011 CABELL WV 911 CALL CENTER
THERE IS FLASH FLOODING ALL OVER THE COUNTY INCLUDING
THE CITY OF HUNTINGTON... 10TH... 8TH... AND 20TH STREET
VIADUCTS ARE FLOODED. 9TH AVE 7TH ST... ARLINGTON BLVD
RT 60... AND 24TH ST FROM 3RD TO 5TH AVE ARE NOT
PASSABLE.
&&
EVENT NUMBER RLX1100586
ARBSpecial weather statement, May 10, 8:52 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
852 PM EDT TUE MAY 10 2011
KYZ105-WVZ005-013-024-025-110345-
LAWRENCE KY-LINCOLN WV-LOGAN WV-MINGO WV-WAYNE WV-
852 PM EDT TUE MAY 10 2011
...THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT
LAWRENCE...MINGO...SOUTHEASTERN WAYNE...SOUTHWESTERN LINCOLN AND
WESTERN LOGAN COUNTIES...
AT 849 PM EDT...THUNDERSTORMS WITH HEAVY RAINFALL WERE ALONG A LINE
FROM 4 MILES SOUTH OF YATESVILLE LAKE STATE PARK TO 6 MILES
SOUTHEAST OF INEZ TO 4 MILES WEST OF WILLIAMSON...MOVING SOUTH AT 30
MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
UP TO AN INCH OF RAIN CAN BE EXPECTED IN A SHORT PERIOD OF TIME.
THESE STORMS WILL BE NEAR ULYSSES AROUND 900 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3812 8291 3818 8280 3793 8248 3805 8220
3759 8186 3755 8213 3759 8213 3768 8231
3778 8234 3781 8241 3788 8243 3790 8248
3795 8252 3795 8256 3789 8259 3788 8263
3799 8293 3796 8300 3800 8303
30Local storm report, May 10, 8:56 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
856 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM FLASH FLOOD WAYNE 38.22N 82.44W
05/10/2011 WAYNE WV 911 CALL CENTER
RT 75 AND RT 152 IN LAVALETTE ARE CLOSED. SPRING VALLEY
RD IN THE SPRING VALLEY AREA IS CLOSED.
&&
EVENT NUMBER RLX1100587
ARBLocal storm report, May 10, 9:01 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
901 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM FLASH FLOOD JACKSON 39.05N 82.63W
05/10/2011 JACKSON OH BROADCAST MEDIA
SEVERAL WATER RESCUES TAKING PLACE.
&&
EVENT NUMBER RLX1100588
NWLocal storm report, May 10, 9:02 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
902 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL HUNTINGTON 38.41N 82.43W
05/10/2011 E1.00 INCH CABELL WV BROADCAST MEDIA
QUARTER TO GOLF BALL SIZED HAIL HAS BEEN REPORTED ON
I-64 THROUGH HUNTINGTON.
&&
EVENT NUMBER RLX1100589
ARBThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 10:07 AM EDT | Flash Flood Watch | RLX | Buchanan, Dickenson | 7 hr |
| May 10, 8:05 PM EDT | Tornado Warning | RLX | Wayne | 25 min |
| May 10, 8:25 PM EDT | Special Weather Statement | RLX | Raleigh | 35 min |
| May 10, 8:41 PM EDT | Special Weather Statement | RLX | Doddridge, Tyler | 34 min |
| May 10, 8:52 PM EDT | Special Weather Statement | RLX | Mingo | 3 hr |
| May 10, 10:48 PM EDT | Special Weather Statement | RLX | Barbour, Randolph, Taylor, Upshur | 27 min |
| May 10, 11:59 PM EDT | Special Weather Statement | RLX | Mingo | 46 min |
| May 11, 1:59 AM EDT | Special Weather Statement | RLX | Jackson, Kanawha, Putnam, Roane | 76 min |
| May 11, 2:24 AM EDT | Special Weather Statement | RLX | Pocahontas, Webster | 66 min |
| May 11, 4:13 AM EDT | Special Weather Statement | RLX | Mason | 47 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.